Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 103, NWS Lake Charles, LA

June 8, 2011Iberia Parish, St. Mary Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 8, 2011, 4:55 PM CDT for Iberia Parish, St. Mary Parish, Louisiana. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 4:55 PM CDT (21:55 UTC)
Expired
Jun 8, 2011, 6:00 PM CDT
In force
65 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Iberia Parish, LA, St. Mary Parish, LA

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:00 PM CDTHAIL 0.256 N Franklin, LAREPORT FROM PETROLEUM PLANT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2219 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2219 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

004 
WUUS54 KLCH 082155
SVRLCH
LAC045-101-082300-
/O.NEW.KLCH.SV.W.0103.110608T2155Z-110608T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
455 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES JEANERETTE...
  NORTHWESTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES FRANKLIN...

* UNTIL 600 PM CDT

* AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...OVER FRANKLIN...MOVING
  NORTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHARENTON BY 500 PM CDT...
  SORREL BY 530 PM CDT...
  JEANERETTE BY 550 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 2977 9152 2987 9176 3004 9152 2987 9140
TIME...MOT...LOC 2155Z 140DEG 9KT 2987 9151

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:40 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 8, 2:40 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT WED JUN 8 2011

.DISCUSSION...SHOWER AND THUNDERSTORM ACTIVITY ADVANCING INTO OR
RAPIDLY DEVELOPING OVER SOUTH CENTRAL LOUISIANA. FORECAST SOUNDINGS
SUGGESTING ANY DEEPER ACTIVITY WILL HAVE THE POTENTIAL FOR SOME
MARGINALLY SEVERE HAIL AS WELL AS DAMAGING WINDS. WILL CONTINUE
TO MONITOR. ACTIVITY WILL DIMINISH DURING THE EARLY EVENING HOURS.

FOR THE FORECAST...HEADLINES WILL HAVE TO BE RAIN CHANCES
RETURNING TO NEAR NIL...HEAT CONTINUING...AND NOTHING ON THE
HORIZON TO HELP IN OUR ONGOING DROUGHT. LARGE UPPER LOW CURRENTLY
OVER THE GULF WATERS PROGGED SIMILARLY BY MODELS TO EVOLVE INTO A
SOUTHWEST TO NORTHEAST TROF WITH OLD MEXICO/SOUTH PLAINS RIDGE
EXPANDING NORTHEAST INTO THE LOWER MISSISSIPPI VALLEY. AFTER
THURSDAY...WHICH WILL BE OUT LAST MENTIONABLE DAY WITH RAIN
CHANCES...PRECIPITABLE WATER VALUES FORECAST TO PLUMMET TO AROUND 1
INCH. WILL MAINTAIN TEMPERATURES THROUGH THE FORECAST WELL ABOVE
THE NORM WITH STRONG SUBSIDENCE ALOFT IN PLACE...BUT WITH A
CONTINUED MODERATING SOUTHERLY FLOW WOULD NOT ANTICIPATE RECORD
BREAKING HEAT.

&&

.MARINE...HIGH PRESSURE RIDGING WEST ACROSS THE GULF WATERS WILL
MAINTAIN A LIGHT ONSHORE FLOW WITH MINIMAL CHANCES FOR RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  93  73  93  73 /  20  20  10  10  10
KBPT  72  92  73  93  73 /  10  20  10  10  10
KAEX  71  96  71  96  71 /  20  20  10  10  10
KLFT  73  93  72  94  73 /  20  20  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

MM
Hazardous weather outlook, Jun 8, 5:05 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
505 AM CDT WED JUN 8 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-091015-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
505 AM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND
CONTINUE INTO THE EVENING AS A WEAK EASTERLY WAVE APPROACHES THE
REGION. THE STRONGER STORMS WHICH DEVELOP COULD PRODUCE DAMAGING
WINDS AND LARGE HAIL.

HIGH TEMPERATURES THIS AFTERNOON WILL BE IN THE MID 90S ACROSS
CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS. COMBINED WITH THE
HUMIDITY...APPARENT TEMPERATURES WILL RANGE FROM 100 TO 103 DEGREES
DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION
WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS. CLOSER TO THE COAST
APPARENT TEMPERATURES WILL MAINLY BE IN THE UPPER 90S...AND
CAUTION IS URGED IN THESE AREAS AS WELL.

ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS
AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT
FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS WILL BE WIDELY SCATTERED AT BEST ON
THURSDAY AFTERNOON AND EVENING BEFORE STRENGTHENING HIGH PRESSURE
ALOFT WILL ESSENTIALLY CUT OFF CONVECTIVE DEVELOPMENT THROUGH THE
REMAINDER OF THE PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS
AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT
FOR THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

25

In the hours before

Local storm report, Jun 8, 4:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
422 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             PARKS                   30.22N 91.83W
06/08/2011  E0.25 INCH       ST. MARTIN         LA   BROADCAST MEDIA

            2 REPORTS FROM KATC RELAYED VIA FACEBOOK.

&&

MOGGED
Special weather statement, Jun 8, 4:42 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
442 PM CDT WED JUN 8 2011

LAZ054-055-082245-
LOWER ST. MARTIN LA-ST. MARY LA-
442 PM CDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES
UNTIL 545 PM CDT...

AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF FRANKLIN...MOVING WEST AT 5
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FRANKLIN BY 505 PM...
  BALDWIN BY 535 PM...

LAT...LON 2970 9163 2986 9156 2983 9138 2968 9144

JT
Local storm report, Jun 8, 4:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
451 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             LEONVILLE               30.46N 91.98W
06/08/2011  E0.25 INCH       ST. LANDRY         LA   PUBLIC

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:56 PM CDTSevere Thunderstorm WarningLCHSaint Martin64 min
Jun 8, 4:35 PM CDTSevere Thunderstorm WarningLCHSaint Landry55 min
Jun 8, 4:37 PM CDTSpecial Marine WarningLCH53 min
Jun 8, 4:42 PM CDTSpecial Weather StatementLCHSt. Mary63 min
Jun 8, 5:08 PM CDTSpecial Weather StatementLCHEvangeline67 min
Jun 8, 5:47 PM CDTSpecial Weather StatementLCHEvangeline58 min
Jun 8, 6:50 PM CDTSpecial Weather StatementLCHAvoyelles55 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.